5 doctors weighed in:

Should iron supplements be stopped while on coumadin (warfarin)?

5 doctors weighed in
Dr. Scott Beede
Internal Medicine
3 doctors agree

In brief: No

There is no interaction between iron and warfarin.
You should only be on iron if you are iron deficient, common causes of iron deficiency are gastrointestinal blood loss from colon polyps, inflammation, tumors or other problems. Warfarin may increase the blood loss from any of these causes. If you are iron deficient, the cause needs to be determined, especially for someone on warfarin.

In brief: No

There is no interaction between iron and warfarin.
You should only be on iron if you are iron deficient, common causes of iron deficiency are gastrointestinal blood loss from colon polyps, inflammation, tumors or other problems. Warfarin may increase the blood loss from any of these causes. If you are iron deficient, the cause needs to be determined, especially for someone on warfarin.
Dr. Scott Beede
Dr. Scott Beede
Thank

In brief: No

There are other meds that can interfere with the Coumadin (warfarin) therapy ask your pharmacist for the instruction sheet.

In brief: No

There are other meds that can interfere with the Coumadin (warfarin) therapy ask your pharmacist for the instruction sheet.
Dr. Creighton Wright
Dr. Creighton Wright
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors